MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
During a esophagectomy on a (b)(6) female patient, while the balloon was inflating, the device failed to inflate evenly to isolate one lung which resulted in an impression and subsequent bleeding of part of airway in main stem bronchus, right side.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, functional and visual inspection of the returned device was conducted during the investigation.One arndt endobronchial blocker set was returned for evaluation.Visual exam noted no visible defects to the manifold.Both proximal and distal balloon bonds were secure.Functional testing was conducted by inflating and submerging the device.The balloon was found to be free of leaks and the customer report of asymmetrical balloon inflation was confirmed.There is no requirement in final inspection regarding the shape or degree of asymmetric inflation.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
Customer reported that a patient underwent a planned esophagectomy for an esophageal repair.An arndt endobronchial blocker set was used to selectively block one lung during the procedure.The device was set within the main bronchus of the right lung and reportedly failed to inflate evenly.The event allegedly caused an impression / indentation of the lung tissue ( bronchus) with localized capillary bleeding.No intervention was needed to alleviate the impression or to control the capillary ooze.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6092502
Report Number1820334-2016-01268
Device Sequence Number1694402
Product Code CBI
UDI-Device Identifier00827002441149
UDI-Public(01)00827002441149(17)190112(10)6512913
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K002288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-AEBS-7.0-65-SPH-AS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight52